Remote Access Theory of Probability and Mathematical Statistics

Theory of Probability and Mathematical Statistics

ISSN 1547-7363(online) ISSN 0094-9000(print)

 
 

 

Lundberg approximation for the risk function in an almost homogeneous environment


Authors: M. V. Kartashov and O. M. Stroev
Translated by: Oleg Klesov
Original publication: Teoriya Imovirnostei ta Matematichna Statistika, tom 73 (2005).
Journal: Theor. Probability and Math. Statist. 73 (2006), 71-79
MSC (2000): Primary 60J45; Secondary 60A05
DOI: https://doi.org/10.1090/S0094-9000-07-00682-5
Published electronically: January 17, 2007
MathSciNet review: 2213842
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization of the classical risk process is considered where the premium rate depends on the current reserve of an insurance company. We assume that the corresponding function converges to a limit with the exponential rate and prove that the limit of the exponentially weighted ruin function exists as the initial reserve increases. Two-sided estimates for the limit are found; the estimates show that the limit is positive under certain assumptions on the stability.


References [Enhancements On Off] (What's this?)

  • 1. N. V. Kartashov, Strong Stable Markov Chains, VSP/TViMS, Utrecht, The Netherlands/Kiev, Ukraine, 1996. MR 1451375 (99e:60150)
  • 2. S. Asmussen and S. S. Petersen, Ruin probabilities expressed in terms of storage processes, Adv. in Appl. Probab. 20 (1988), 913-916. MR 968005 (90f:62312)
  • 3. S. Asmussen and H. M. Nielsen, Ruin probabilities via local adjustment coefficients, J. Appl. Probab. 33 (1995), 736-755. MR 1344073 (97d:60050)
  • 4. D. C. M. Dickson and J. R. Gray, Exact solutions for ruin probability in the presence of an absorbing upper barrier, Scand. Actuar. J. 1984, 174-186. MR 781520 (86f:62178)
  • 5. D. C. M. Dickson, The probability of ultimate ruin with a variable premium rate, Scand. Actuar. J. 1991, 75-86.
  • 6. B. A. Djehiche, A large deviation estimate for ruin probabilities, Scand. Actuar. J. 1993, 42-59. MR 1241569 (94i:62152)
  • 7. P. Embrechts and H. Schmidli, Ruin estimation for a general insurance risk model, Adv. in Appl. Probab. 26 (1994), 404-422. MR 1272719 (95g:60121)
  • 8. H. Gerber, The dilemma between dividends and safety and a generalization of the Lundberg-Cramér formulas, Scand. Actuar. J. (1974), 46-57. MR 0443874 (56:2236)
  • 9. H. Gerber, On the probability of ruin in the presence of a linear dividend barrier, Scand. Actuar. J. 1981, 105-115. MR 623405 (83c:62169)
  • 10. H. Gerber and E. S. W. Shiu, On the time value of ruin, Proc. of the 31st Actuarial Research Conference, Ball State Univ., Aug. 1996, pp. 145-199.
  • 11. S. S. Petersen, Calculation of ruin probabilities when the premium depends on the current reserve, Scand. Actuar. J. 1990, 147-159. MR 1067100 (91f:62166)
  • 12. P. Picard and C. Lefevre, On the first crossing of the surplus process with a given upper barrier, Insurance Math. Econom. 14 (1994), 163-179. MR 1292961
  • 13. G. C. Tailor, Probability of ruin with variable premium rate, Scand. Actuar. J. 1980, 57-76. MR 578447 (81m:62188)
  • 14. N. V. Kartashov, On ruin probabilities for a risk process with bounded reserves, Teor. Imovir. Mat. Stat. 60 (1999), 46-58; English transl. in Theory Probab. Math. Statist. 60 (2000), 53-65. MR 1826141
  • 15. W. Feller, An Introduction to Probability Theory and its Applications, vol. 2, John Wiley and Sons, New York, 1966. MR 0210154 (35:1048)
  • 16. J. Grandell, Aspects of Risk Theory, Springer-Verlag, New York, 1991. MR 1084370 (92a:62151)
  • 17. I. I. Gikhman and A. V. Skorokhod, The Theory of Stochastic Processes, vol. 2, ``Nauka'', Moscow, 1973; English transl., Springer-Verlag, Berlin, 2004. MR 2058259 (2005a:60002)
  • 18. A. A. Borovkov, Asymptotic Methods in Queuing Theory, ``Nauka'', Moscow, 1980; English transl., John Wiley and Sons, Ltd., Chichester, 1984. MR 745620 (85f:60134)

Similar Articles

Retrieve articles in Theory of Probability and Mathematical Statistics with MSC (2000): 60J45, 60A05

Retrieve articles in all journals with MSC (2000): 60J45, 60A05


Additional Information

M. V. Kartashov
Affiliation: Department of Probability Theory and Mathematical Statistics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 6, Kiev 03127, Ukraine
Email: winf@ln.ua

O. M. Stroev
Affiliation: Department of Probability Theory and Mathematical Statistics, Faculty for Mechanics and Mathematics, National Taras Shevchenko University, Academician Glushkov Avenue 6, Kiev 03127, Ukraine
Email: kid_kitten@mail.ru

DOI: https://doi.org/10.1090/S0094-9000-07-00682-5
Keywords: Risk function, Lundberg index, Poisson process
Received by editor(s): November 25, 2004
Published electronically: January 17, 2007
Article copyright: © Copyright 2007 American Mathematical Society

American Mathematical Society